Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 316, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Sep 5, 2000, 1:42 PM CDT for Washington County, Alabama. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 5, 2000, 1:42 PM CDT (18:42 UTC)
- Expired
- Sep 5, 2000, 2:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Washington County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 1:55 PM CDT | Hail 0.75 | Sunflower, AL | A thunderstorm produced dime sized hail near the community. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1978 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1330 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 051843 SVRMOB ALC129-051915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 142 PM CDT TUE SEP 5 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON COUNTY IN SOUTHWEST ALABAMA * UNTIL 215 PM CDT * AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES SOUTHEAST OF CHATOM...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... CENTRAL WASHINGTON AND SOUTHWESTERN WASHINGTON COUNTIES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL..*.DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 12:55 PM CDT, 47 minutes earlier.
Area forecast discussion, Sep 5, 12:55 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1255 PM CDT TUE SEP 05 2000 SIGNIFICANT S/W ENERGY CONTINUES TO PUSH QUICKLY TOWARDS THE COAST. ALOFT LEFT FRONT QUAD OF UPPER JET ALSO CONTINUES TO NOSE OVER MOST S MS AND EXTREME SW PARTS OF AL. TO THE NORTH SOUNDINGS BOTH AT KBMX AND KJAN SHOW BETTER MOISTURE THAN YESTERDAY ADVECTING ALSO S'WARD. WITH THIS AND SURFACE BASE CAPES NEAR 3000 J/KG NEAR THE COAST...HIGHER POPS ESPECIALLY NEAR THE COAST...WILL BE NECESSARY FOR THE REMAINDER OF THIS AFTERNOON. OTHERWISE...CURRENT TEMPS LOOK CLOSE. WILL ALSO ADD A FEW CLOUDS TO MOST AREAS. MOB... AL...NONE. FL...NONE. MS...NONE.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 2:23 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 22 min |
| Sep 5, 3:34 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 26 min |
| Sep 5, 3:54 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.